MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT IRELAND INVOS; OXIMETER, TISSUE SATURATION

NELLCOR PURITAN BENNETT IRELAND INVOS; OXIMETER, TISSUE SATURATION
Model Number CNN/SNN
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the patient has been connected and monitored with the device.One sensor on the forehead and one on the lower back to monitor the kidneys once arrived to the nicu (neonatal intensive care unit).The patient had shown a reaction to the sensors.Not established yet whether this is pressure sores or kind of burns.However, the patient had improved dramatically since yesterday.The patient had not been reconnected with sensors and as mentioned the forehead and lower back have improved.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted as no part has been received for investigation, a conclusion cannot be determined.It was reported that the patient's skin had an issue with the product that was placed in that area.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during a procedure, the patient has been connected and monitored with the device.One sensor on the forehead and one on the lower back to monitor the kidneys once arrived to the nicu.The skin was cleaned with disinfectant solution before application.The patient had shown a reaction to the sensors.Not established yet whether this was pressure sores or kind of burns, but it was a red/purple discoloration of the skin, the demarcation was exactly like the shape of the sensor.The sensor site was checked to assure that it's still in the right position, the skin around the sensor was normal, but the problem was underneath the sensor.It was placed for 8 days before the staff noticed the discoloration.The patient was supine most of the time, but patient was positioned on his side for a short period of time.The treatment was frequent reposition of the patient (more prone time) until the discoloration improved.However, the patient had improved dramatically.The patient had not been reconnected with sensors and as mentioned the forehead and lower back have improved.

Brand Name
INVOS
Common Device Name
OXIMETER, TISSUE SATURATION
Manufacturer (Section D)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17080303
Report Number8020893-2023-00344
Device Sequence Number15017628
Product Code MUD
UDI-Device Identifier10884521810372
UDI-Public10884521810372
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K091224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNN/SNN
Device Catalogue NumberCNN/SNN
Device Lot NumberA230204G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer06/01/2023
08/03/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date06/16/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexMale
Patient Weight1 KG